[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1983

Contact Dermatitis to Desonide

Author Affiliations

From the Riverside Methodist Hospital, Columbus, Ohio (Dr Sturtz) and the Division of Dermatology, Ohio State University, Columbus (Dr Rau).

Arch Dermatol. 1983;119(12):1023. doi:10.1001/archderm.1983.01650360069018
Abstract

There have been reports in the literature of allergic contact dermatitis to various topically used adrenal steroids.1,2 Coskey3 reported a case of contact dermatitis due to multiple corticosteroid creams; this patient had a positive patch test reaction to pure desonide (11β,21-dihydroxy-16α,17-[(1-methylethylidene)bis(oxy)]pregna-1,4-diene-3,20-dione) powder in water and in petrolatum. Contact allergy to components of the vehicles of topical corticosteroid preparations have also been recorded.4-6 We report herein another case of allergic contact dermatitis to desonide.

Report of a Case  A 21-year-old woman was first seen by one of us (R.C.R.) in May 1981, for intertrigo of the groin. She was treated with 0.05% desonide cream three times a day and the intertrigo cleared after several days of treatment. Several months later, in July 1981, the patient had a recurrence of intertrigo and was again given desonide cream. During the next several days, however, the dermatitis became worse. Therapy with desonide

First Page Preview View Large
First page PDF preview
First page PDF preview
×